MAUDE Adverse Event Report: ABBOTT MEDICAL NAVITOR TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

ABBOTT MEDICAL NAVITOR TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number NVTR-27
Medical Device Problem Codes Difficult to Fold, Unfold or Collapse (1254); Migration or Expulsion of Device (1395); Perivalvular Leak (1457)
Health Effect - Clinical Code Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 05/14/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 27mm navitor valve (sn: (b)(6) was selected for implanted in a patient with severe aortic stenosis.The patient had an aortic angle of 53 degrees and the annular dimensions: annulus dimensions: min/max/avg diameter= 22.7/29.9/26.3mm, area/derived diameter= 520.3mm^2/25.7mm, perimeter/derived diameter: 82.2/26.2mm.The procedure was performed under general anesthesia.The femoral artery was accessed through a standard echo-guided puncture, and a super-stiff pre-shaped non-abbott guidewire was placed in the left ventricle (lv).The aortic valve was pre-dilated with a 22mm non-abbott balloon before the tavi device was introduced.The 27mm valve was selected based on mdct sizing and loaded onto the flexnav delivery system (lot: 10324771) according to the ifu.The tavi device could not cross the stenotic valve due to the steep aortic entry angulation caused by severe aortic valve calcification between the non-coronary cusp and right coronary cusp.The tavi device was retracted from the body.The physicians attempted multiple times to re-position the super-stiff wire in the lv to create a smoother entry angle but were unsuccessful, even with an extra-stiff wire.The original pre-shaped wire was placed back into the lv, followed by balloon valvuloplasty with a 23mm non-abbott balloon (23mm edwards).By the time they attempted to re-introduce the tavi device, the tavi valve had already expired beyond the recommended 45-minute timeframe after being loaded into the delivery system.The tavi device was then replaced with a new set of 27mm navitor valve (sn: (b)(6 and flexnav delivery system (lot: 10324771).The new set of tavi device successfully crossed the stenotic valve and was placed in an acceptable position of 5 to 6mm below the native valve, after a one-time partial resheath.The physician proceeded with deploying the navitor valve after confirming the delivery system was centralized without significant tension.However, the valve gradually descended into the lv after a few heartbeats, resulting in a severe supra-skirtal leak.The physician then performed post-dilatation with a 23mm non-abbott balloon to stabilize the valve and assist valve stent expansion which may shorten the valve stent.Another new set of 27mm navitor valve (sn: (b)(6) and flexnav delivery system (lot: 10324771) was prepared to seal the leak.The third set of tavi device crossed the implanted navitor valve stent with the assistance of a snare catheter.The new navitor valve was then deployed at an acceptable implantation depth, approximately 4 to 5mm below the native annulus, and was stable after complete deployment.The final results showed minimal paravalvular leak and a single-digit residual transvalvular gradient.The patient remained hemodynamically stable throughout the procedure and there was no clinically significant delay.The patient is stable.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 27mm navitor valve (sn: (b)(6)) was selected for implanted in a patient with severe aortic stenosis.The patient had an aortic angle of 53 degrees and the annular dimensions: annulus dimensions: min/max/avg diameter: 22.7/29.9/26.3 mm, area/derived diameter: 520.3 mm^2/25.7 mm, perimeter/derived diameter: 82.2/26.2 mm.The procedure was performed under general anesthesia.The femoral artery was accessed through a standard echo-guided puncture, and a super-stiff pre-shaped non-abbott guidewire was placed in the left ventricle (lv).The aortic valve was pre-dilated with a 22 mm non-abbott balloon before the tavi device was introduced.The 27 mm valve was selected based on mdct sizing and loaded onto the flexnav delivery system (lot: 10324771) according to the ifu.The tavi device could not cross the stenotic valve due to the steep aortic entry angulation caused by severe aortic valve calcification between the non-coronary cusp and right coronary cusp.The tavi device was retracted from the body.The physicians attempted multiple times to re-position the super-stiff wire in the lv to create a smoother entry angle but were unsuccessful, even with an extra-stiff wire.The original pre-shaped wire was placed back into the lv, followed by balloon valvuloplasty with a 23 mm non-abbott balloon (23 mm edwards).By the time they attempted to re-introduce the tavi device, the tavi valve had already expired beyond the recommended 45-minute timeframe after being loaded into the delivery system.The tavi device was then replaced with a new set of 27 mm navitor valve (sn: (b)(6)) and flexnav delivery system (lot: 10324771).The new set of tavi device successfully crossed the stenotic valve and was placed in an acceptable position of 5 to 6 mm below the native valve, after a one-time partial resheath.The physician proceeded with deploying the navitor valve after confirming the delivery system was centralized without significant tension.However, the valve gradually descended into the lv after a few heartbeats, resulting in a severe supra-skirtal leak.The physician then performed post-dilatation with a 23 mm non-abbott balloon to stabilize the valve and assist valve stent expansion which may shorten the valve stent.Another new set of 27 mm navitor valve (sn: (b)(6)) and flexnav delivery system (lot: 10324771) was prepared to seal the leak.The third set of tavi device crossed the implanted navitor valve stent with the assistance of a snare catheter.The new navitor valve was then deployed at an acceptable implantation depth, approximately 4 to 5 mm below the native annulus, and was stable after complete deployment.The final results showed minimal paravalvular leak and a single-digit residual transvalvular gradient.The patient remained hemodynamically stable throughout the procedure and there was no clinically significant delay.The patient is stable.
 
Additional Manufacturer Narrative
An event of valve under-expansion, migration, and paravalvular leak were reported.A returned device assessment could not be performed as the device remained implanted and was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.It was indicated that valve was implanted after a one-time partial resheath.It was also indicated that the post-dilatation was performed with non-abbott balloon to stabilize the valve and assist valve stent expansion which may shorten the valve stent, may have contributed to reported event of paravalvular leak.The cause of the reported under-expansion could be due to patient condition(calcification).However, this could not be confirmed.The cause of the reported migration appears to be due to the valve under-expansion.The reported unexpected medical interventions and surgery are results of case-specific circumstances, as the valve was snared, another device was implanted valve-in-valve, and post-implant valvuloplasty was performed.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
NAVITOR TRANSCATHETER AORTIC VALVE
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key22159150
Report Number2135147-2025-02966
Device Sequence Number12972242
Product Code NPT
UDI-Device Identifier05415067031594
UDI-Public(01)05415067031594(17)260104
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
P190023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/04/2026
Device Model NumberNVTR-27
Device Catalogue NumberNVTR-27
Device Lot Number8853848
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2025
Supplement Date Received by Manufacturer07/09/2025
Initial Report FDA Received Date06/06/2025
Supplement Report FDA Received Date07/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexMale